SHARE

After taking just two hits from a joint, one teenage girl began experiencing some pretty intense effects. When the attempts to calm her went unnoticed, rather than taking the girl to a hospital or a parent, her so-called friends took her to a familiar spot in the woods and left her for dead. While she fought against the mind-numbing effects overcoming her body, she reached out at one final attempt for help.

The dangers of fentanyl-laced weed

Girl Left For 1 Smoking Fentanyl Laced Weed Nearly Killed This Teenager
Photo credit

St. Johns County, Florida, like much of the rest of country, is facing an opioid epidemic of epic proportions. Police officers are often forced to use Narcan, a life-saving drug that has the power to block opioid receptors and stop an overdose. However, officials are now seeing a rise in Fentanyl, and it’s appearing in some unpredictable places.

After attending orientation at Creekside High School, Marcia Mazzoni’s teenage daughter left campus with some friends. While Mazzoni assumed the teens were simply headed off to enjoy the last few days of freedom before the school year began, her daughter and a friend were actually on their way to meet an adult man to indulge in some cannabis.

While we have all lied to our parents about our whereabouts and snuck around a time or two, Mazzoni’s daughter was about to learn the hard way that her actions can have severe consequences.

Cause and effect

Girl Left For 2 Smoking Fentanyl Laced Weed Nearly Killed This Teenager
Photo credit

After taking just two hits from a joint, the girl began to feel her chest get heavy. It became hard to breathe, like her lungs were filling with fire. Her thoughts were becoming disoriented. Unable to relieve herself of the symptoms, her friends took her to a nearby store to purchase Gatorade, assuming she was suffering from dehydration under Florida’s hot summer sun.

When the girl began vomiting violently and blacking out, the friends feared the worst. Rather than calling for help or taking the girl to a hospital, she was driven to a familiar spot in the woods, where teenagers were known to hang out, and left by herself.

Still throwing up and fighting to stay conscious, the girl retrieved her phone and sent out texts for help. After being located, she was rushed to the hospital and treated with Narcan for an apparent overdose.

The joint she had taken just two puffs from was laced with fentanyl, an extremely dangerous opioid that is measured in micrograms, rather than grams or milligrams, because of how easily it can cause an overdose. If the girl hadn’t been able to reach help, it’s likely she would have died.

Mazzoni is still in shock that something like this happened in her community, to her own family.

I feel like I’m living a Lifetime movie. Always happens to someone else, but it’s happening here.

Fentanyl has been rising in popularity as a common additive to heroin. However, police departments across the country continue to see an increase in reports of laced cannabis. Before consuming, it’s important to know where your cannabis comes from and to have a reliable, safe source.

If you’re living in a state where cannabis is less than legal, chances are your street dealer cannot pinpoint the origin of the supply. Be sure to always check buds and baggies for any type of suspicious residues or powders. Check out this article for more information on laced weed.

If there’s any question, don’t hesitate to skip this rotation. While you might miss out on a high, you could be saving your life.

SHARE